Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 21, 2010, 3:36 PM EDT for Appling County, Jeff Davis County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2010, 3:36 PM EDT (19:36 UTC)
- Expired
- May 21, 2010, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Jeff Davis County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1751 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:40 PM EDT, 56 minutes earlier.
Area forecast discussion, May 21, 2:40 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT FRI MAY 21 2010 .SHORT TERM...AS OF 2 PM EDT...CONVECTION IS HAVING A DIFFICULT TIME TO INITIATE. AS THE AFTERNOON PROGRESSES...THE INTERACTION OF SEA-BREEZES...DIFFERENTIAL HEATING...OUTFLOW BOUNDARIES APPROACHING FROM CENTRAL GEORGIA AND THE APPROACH OF A POTENT SHORTWAVE TROUGH SHOULD BRING SCATTERED THUNDERSTORMS OVER OUR INTERIOR. ACTIVITY WILL LIKELY BECOME MOST NUMEROUS ACROSS INTERIOR SOUTHEAST GEORGIA. AS BEEN DISCUSSED...THERE REMAINS THE POTENTIAL FOR STRONG OR SEVERE THUNDERSTORMS AND SEVERE THUNDERSTORMS HAVE RECENTLY FORMED ACROSS SOUTH GEORGIA...ALONG APPROACHING OUTFLOW BOUNDARY. TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING WEST OF U.S. HIGHWAY 301 WITH ISOLATED SHOWERS OR STORMS EAST OF THIS FEATURE. IT APPEARS THE GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK ISSUES...AS THIS MODEL IS DEPICTING A BULLS- EYE OF STRONG LIFT/HEAVY PRECIP ACROSS SOUTHEAST GEORGIA. NONETHELESS... STILL ANTICIPATE ACTIVITY TO LINGER ACROSS SOUTHEAST GEORGIA WELL PAST MIDNIGHT AND HAVE INCLUDED SLIGHT CHANCE/CHANCE POPS FOR THIS AREA. MAIN SYNOPTIC SCALE FEATURES THIS WEEKEND WILL INCLUDE A DEEP LAYER RIDGE JUST TO OUR WEST WITH A CLOSED...ALBEIT WEAK LOW DROPPING SOUTHEAST FROM THE GREAT LAKES TOWARDS THE MID-ATLANTIC STATES. A WEAK PRESSURE PATTERN WILL CONTINUE ACROSS THE REGION AND SEA- BREEZES WILL PROPAGATE INLAND EACH AFTERNOON. DUE TO THE LACK OF STRONG ASCENT...ONLY ISOLATED SHOWERS/STORMS ARE FORECAST. AFTERNOON HIGHS ARE EXPECTED TO RANGE FROM THE MID 80S AT THE COAST TO LOWER 90S ACROSS THE INTERIOR. MONDAY...A CLOSED LOW OVER THE MID-ATLANTIC STATES IS FORECAST TO ADVANCE FARTHER SOUTHEAST AND CENTER OVER THE ATLANTIC WATERS. THIS FEATURE IS FORECAST TO PHASE WITH A STACKED LOW CURRENTLY POSITIONED EAST OF THE BAHAMAS. DYNAMICS ARE FORECAST TO INCREASE ACROSS THE JACKSONVILLE COUNTY WARNING AREA AS WELL AS DEEPENING MOISTURE...AND HAVE INCLUDE HOMOGENEOUS CHANCE POPS. .LONG TERM...EXTENDED RANGE MODELS REMAIN IN GENERAL AGREEMENT IN SHOWING HIGH PRESSURE OVER THE NEW ENGLAND STATES BUILDING SOUTHWARD WITH A BACKDOOR FRONT MOVING THROUGH THE AREA ON TUESDAY. IN ADDITION...LOW PRESSURE WILL BOMB OFF THE COAST OF THE CAROLINAS WHICH WILL ENHANCE THE LOCAL GRADIENT. ALTHOUGH MUCH UNCERTAINTY EXISTS WITH REGARDS TO STRENGTH AND POSITION OF THIS LOW...LOCALLY WE CAN EXPECT AN INCREASE IN COASTAL SHOWERS AND SIGNIFICANTLY COOLER TEMPS EAST OF THE INTERSTATE 95 CORRIDOR. && .AVIATION... MAIN FORECAST CHALLENGE THIS AFTN/EVE WILL BE UPDATING TAF'S IF CONVECTION ALONG ATLC COAST SBRZ THAT HAS MOVED INLAND WILL TRY TO DRIFT BACK TO THE EAST INTO THE JAX/BQK METRO AREAS. CONVECTION TO REMAIN GENERALLY ISOLD NEAR TAF SITES THROUGH 00Z-02Z TIME FRAME THEN SOME CONVECTIVE DEBRIS CLOUDS THROUGH MIDNIGHT. STILL EXPECT SOME IFR/LIFR CIGS/VSBYS WITH FOG POSSIBLE TOWARD MORNING. && .MARINE... ONSHORE FLOW TO CONTINUE THROUGH THE WEEKEND WITH SEAS GENERALLY IN THE 2-4 FT RANGE. MODELS STILL TRYING TO GET A HOLD OF HYBRID LOW TO DEVELOP WELL EAST OF THE REGION EARLY NEXT WEEK WITH A SLOW DRIFT TOWARD THE NORTHWEST THROUGH THE WEEK. SWELLS TO INCREASE NEXT WEEK BUT LOCAL WINDS AND COASTAL SURF IMPACTS STILL YET TO BE DETERMINED DUE TO UNCERTAINTY IN LOW PRESSURE TRACK. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 90 66 92 / 30 30 10 20 SSI 71 83 70 85 / 10 10 10 10 JAX 67 88 66 89 / 10 10 10 10 SGJ 70 85 70 84 / 10 0 0 10 GNV 67 90 66 92 / 20 20 10 20 OCF 67 92 68 91 / 20 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ZAPPE/HESS/MCALLISTER
Hazardous weather outlook, May 21, 10:00 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT FRI MAY 21 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1000 AM EDT FRI MAY 21 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE ATLANTIC COAST SEABREEZE AS IT MOVES INLAND LATE THIS MORNING. THE SEA BREEZE WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE AND SCATTERED ACTIVITY WILL BREAK OUT THIS AFTERNOON OVER INLAND AREAS WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER INLAND SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA. THE MAIN IMPACT OF THE STORMS IS EXPECTED TO BR LARGE HAIL AND STRONG DAMAGING WINDS FROM POSSIBLE DOWNBURST ACTIVITY. THE SLOW MOVEMENT OF THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING OF LOW LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP NORTHEAST OF THE BAHAMAS SATURDAY THROUGH WEDNESDAY. THE BROAD NATURE OF THE SYSTEM WILL PROVIDE ONSHORE WINDS AND AN ELEVATED THREAT OF RIP CURRENTS AND OCCASIONALLY ROUGH SURF AT AREA BEACHES DURING THE WEEKEND AND THROUGH MUCH OF NEXT WEEK. THERE WILL ALSO BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. DEESE/HESS
In the hours before
Special weather statement, May 21, 3:00 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT FRI MAY 21 2010
GAZ133-211945-
JEFF DAVIS-
300 PM EDT FRI MAY 21 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...
AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF HAZLEHURST...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3192 8248 3182 8263 3187 8275 3188 8274
3188 8272 3192 8268 3192 8264 3196 8256
3196 8255
TIME...MOT...LOC 1900Z 311DEG 15KT 3191 8269
ZAPPESpecial weather statement, May 21, 3:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT FRI MAY 21 2010
GAZ164-212000-
CHARLTON-
318 PM EDT FRI MAY 21 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 400 PM EDT...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF HOMELAND...OR 4
MILES WEST OF FOLKSTON...AND CURRENTLY STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3079 8200 3079 8202 3078 8202 3072 8211
3082 8217 3088 8204 3080 8197
TIME...MOT...LOC 1918Z 072DEG 2KT 3082 8208
ZAPPESpecial weather statement, May 21, 3:28 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 PM EDT FRI MAY 21 2010
GAZ133-212015-
JEFF DAVIS-
328 PM EDT FRI MAY 21 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL JEFF
DAVIS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 415 PM EDT...
AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SNIPESVILLE...OR 11 MILES SOUTHWEST
OF HAZLEHURST...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SNIPESVILLE AND HAZLEHURST THROUGH 415
PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3188 8253 3174 8273 3177 8280 3184 8280
3186 8277 3188 8274 3189 8271
TIME...MOT...LOC 1928Z 218DEG 3KT 3178 8274
ZAPPEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:26 AM EDT | Dense Fog Advisory | JAX | Baker, Bradford, Nassau, Union | 5 hr |
| May 21, 4:03 PM EDT | Special Weather Statement | JAX | Gilchrist | 42 min |
| May 21, 4:18 PM EDT | Special Weather Statement | JAX | Baker | 42 min |
| May 21, 4:40 PM EDT | Special Weather Statement | JAX | Baker | 35 min |
| May 21, 5:07 PM EDT | Special Weather Statement | JAX | Union | 23 min |
| May 21, 5:37 PM EDT | Special Weather Statement | JAX | Bradford | 23 min |
| May 21, 5:46 PM EDT | Special Weather Statement | JAX | Bradford | 29 min |
| May 21, 6:27 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| May 21, 6:39 PM EDT | Special Weather Statement | JAX | Columbia | 36 min |
| May 21, 6:42 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| May 21, 6:45 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| May 21, 6:52 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Gilchrist, Suwannee | 38 min |
| May 21, 7:01 PM EDT | Areal Flood Advisory | JAX | Alachua | 119 min |
| May 21, 7:03 PM EDT | Special Weather Statement | JAX | Hamilton | 42 min |
| May 21, 7:14 PM EDT | Special Weather Statement | JAX | Columbia | 31 min |
| May 21, 7:32 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| May 21, 7:39 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 36 min |
| May 21, 3:00 PM EDT | Special Weather Statement | JAX | Jeff Davis | 45 min |
| May 21, 3:18 PM EDT | Special Weather Statement | JAX | Charlton | 42 min |
| May 21, 3:22 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 38 min |
| May 21, 3:28 PM EDT | Special Weather Statement | JAX | Jeff Davis | 47 min |
| May 21, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis | 24 min |
| May 21, 3:50 PM EDT | Special Weather Statement | JAX | Charlton | 40 min |
| May 21, 3:52 PM EDT | Special Weather Statement | JAX | Jeff Davis | 38 min |
| May 21, 4:09 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 51 min |
| May 21, 4:17 PM EDT | Special Weather Statement | JAX | Telfair | 43 min |
| May 21, 4:27 PM EDT | Special Weather Statement | JAX | Ware | 48 min |
| May 21, 4:32 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Jeff Davis | 118 min |
| May 21, 4:51 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Pierce, Wayne | 54 min |
| May 21, 4:57 PM EDT | Special Weather Statement | JAX | Jeff Davis | 48 min |
| May 21, 5:02 PM EDT | Special Weather Statement | JAX | Bacon | 43 min |
| May 21, 5:10 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 35 min |
| May 21, 5:13 PM EDT | Special Weather Statement | JAX | Ware | 47 min |
| May 21, 5:34 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Pierce, Wayne | 56 min |
| May 21, 5:41 PM EDT | Special Weather Statement | JAX | Atkinson | 49 min |
| May 21, 5:44 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 46 min |
| May 21, 5:56 PM EDT | Areal Flood Advisory | JAX | Pierce, Ware | 2 hr |
| May 21, 5:58 PM EDT | Special Weather Statement | JAX | Bacon | 47 min |
| May 21, 6:09 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 51 min |
| May 21, 6:19 PM EDT | Special Weather Statement | JAX | Echols | 41 min |
| May 21, 6:24 PM EDT | Special Weather Statement | JAX | Brantley | 51 min |
| May 21, 6:28 PM EDT | Special Weather Statement | JAX | Ware | 47 min |
| May 21, 6:30 PM EDT | Special Weather Statement | JAX | Atkinson | 45 min |
| May 21, 6:31 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Brantley, Jeff Davis, Pierce, Wayne | 119 min |
| May 21, 6:48 PM EDT | Special Weather Statement | JAX | Atkinson | 42 min |
| May 21, 6:56 PM EDT | Special Weather Statement | JAX | Charlton | 49 min |
| May 21, 7:00 PM EDT | Special Weather Statement | JAX | Clinch | 45 min |
| May 21, 7:42 PM EDT | Special Weather Statement | JAX | Clinch | 48 min |
| May 21, 7:56 PM EDT | Special Weather Statement | JAX | Jeff Davis | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.